Alert archive / Florida / Special Weather Statements in 2024
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 18, 2024, 4:21 PM EDT for Glades County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2024, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 18, 2024, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Glades County, FL
The radar
The Tampa radar (KTBW), 124 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1861 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753
WWUS82 KMFL 182021
SPSMFL
Special Weather Statement
National Weather Service Miami FL
421 PM EDT Thu Jul 18 2024
FLZ063-182045-
Glades FL-
421 PM EDT Thu Jul 18 2024
...A strong thunderstorm will impact portions of west central Glades
County through 445 PM EDT...
At 421 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles north of Muse, or 10 miles west of
Palmdale, moving northwest at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of west central Glades
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2703 8139 2693 8134 2685 8152 2690 8157
2703 8156
TIME...MOT...LOC 2021Z 149DEG 21KT 2695 8147
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
NCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 2:34 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 18, 2:34 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Miami FL 234 PM EDT Thu Jul 18 2024 ...New LONG TERM... .SHORT TERM... (Rest of today through Friday) Issued at 1216 PM EDT Thu Jul 18 2024 High pressure will continue to remain over the Western Atlantic waters extending back westward into the Florida Peninsula. This will keep an east southeast wind flow over South Florida allowing for the east coast sea breeze to push across the region as the west coast sea breeze remains over the west coast metro areas this afternoon and again on Friday. This weather pattern will allow for scattered to numerous showers and thunderstorms to develop this afternoon and again on Friday along the sea breezes. The best coverage of the showers and thunderstorms will be over the interior and west coast metro areas where the sea breezes collide. Therefore, the highs POPs will be over the interior and west coast metro areas this afternoon and again on Friday. Lows tonight will be in the mid to upper 70s over most areas, except around 80 over the east coast metro areas. However, the heat indices along the east coast metro areas will remain in the 90s for most of the night due to the dew points in the mid to upper 70s to near 80 degrees. Highs on Friday will once again get into the lower to mid 90s over South Florida with dew points in the mid to upper 70s. This will allow for the heat indices to get back up into the 105 to 107 range over South Florida. With the new heat advisory conditons over Miami-Dade and Broward counties, a heat advisory will more likely be needed again over these counties for Friday. && .LONG TERM... (Friday night through next Wednesday) Issued at 234 PM EDT Thu Jul 18 2024 Through the weekend, the subtropical ridge circulation will continue across the South Florida region. Light to moderate east to southeasterly low level flow will continue to prevail for the weekend under this setup. Rain chances will continue to be more favored towards SW Florida along the Gulf coast and western interior sections as the Gulf breeze will not be able to penetrate very far inland, plus the Atlantic sea breeze will be able to push further inland under the E-SE flow. Concurrently, another Saharan dust plume (SAL) will be advecting into the region over the weekend, which is likely to create drier conditions especially in the mid-levels. This can limit shower and storm growth potential plus how widespread precipitation can become. Moving into next week, the SAL will linger and still have an impact on rain chances, but there is also expected to be a TUTT low (tropical upper tropospheric trough) forming in the western Atlantic and may advect westward towards the Bahamas/Cuba with energy advecting into South Florida as well. The TUTT will provide extra forcing for ascent, which combined with extra moisture advection (PWATs likely increase over 2 inches) will create the potential for increased coverage of showers and thunderstorms. Potential impacts from this are still highly uncertain given that the TUTT's development and track could change drastically by the time the weekend ends, but this will be something to monitor as we head into next week. With the higher uncertainty, PoPs are forecasted primarily in the chance to likely categories (i.e. 50-70% primarily) for the early to mid- week period next week. Flow may veer further southerly at times, but will still predominantly stay in an east-to-southeast regime. Thus, higher PoPs are generally focused towards the west coast and interior areas each day even with the TUTT potential. Temperatures are expected to continue reaching the low to mid 90s range for highs each day and lows in the upper 70s to lower 80s. Therefore, Heat Advisory conditions will continue to be possible each day given the high moisture leading to high dew points along with the hot temperatures. && .AVIATION... (18Z TAFS) Issued at 1216 PM EDT Thu Jul 18 2024 Easterly winds will continue over the TAF sites this afternoon into tonight, except for KAPF where the winds will be westerly this afternoon due to the west coast sea breeze. VCSH will continue for KPBI until 20Z while rest of the east coast taf sites remain dry through tonight. KAPF taf site will have VCTS through 00Z before going dry tonight. Ceiling and vis will remain in VFR conditions, but could fall down into MVFR or IFR conditions at KAPF and KPBI sites with shower and storm passage. && .MARINE... Issued at 1216 PM EDT Thu Jul 18 2024 The east to southeast winds will continue over South Florida waters this weekend into next week due to the high pressure over the Western Atlantic waters remaining nearly stationary. The wind speeds will also be increasing to moderate conditions over the Atlantic and Biscayne Bay waters during this time frame. The seas will be increasing from 2 feet or less in the Atlantic waters today to more of a 2 to 3 feet this weekend into next week. However, the Gulf seas will remain at 2 feet or less this weekend into next week. && .BEACHES... Issued at 1216 PM EDT Thu Jul 18 2024 The moderate southeast to east winds will allow for the rip currents threat to increase to possible moderate conditions this weekend into next week. && .PRELIMINARY POINT TEMPS/POPS... Miami 81 93 82 92 / 20 40 30 60 West Kendall 78 93 79 92 / 20 50 20 60 Opa-Locka 81 93 82 93 / 20 50 30 60 Homestead 80 91 81 91 / 20 40 30 60 Fort Lauderdale 81 91 82 91 / 20 40 30 60 N Ft Lauderdale 82 92 82 92 / 20 50 30 60 Pembroke Pines 81 95 82 95 / 20 50 30 60 West Palm Beach 79 92 80 92 / 20 50 20 60 Boca Raton 80 93 81 92 / 20 50 30 60 Naples 78 92 78 92 / 30 80 30 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...Heat Advisory until 6 PM EDT this evening for FLZ071>074-172>174. AM...None. GM...None. && SHORT TERM...BNB LONG TERM....Redman AVIATION...BNB
Hazardous weather outlook, Jul 18, 2:31 PM EDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 231 PM EDT Thu Jul 18 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 191845- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 231 PM EDT Thu Jul 18 2024 ...Heat Advisory Until 6pm for Miami-Dade & Broward Counties... ...Ongoing Scattered To Numerous Storms: Interior/West... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...This afternoon and tonight. Thunderstorms: Scattered to numerous thunderstorms are ongoing today, and will continue through the afternoon and early evening hours over the interior and west coast metro areas. Frequent lightning, gusty winds, and locally heavy rains are the main threats. Heat: Peak heat indices will range between 105 to 107 through the early evening hours across most areas. The highest values will remain over the southeastern areas of South Florida where a Heat Advisory remains in effect through this evening. Flooding: There could be some minor flooding in low lying and flood prone areas from thunderstorms today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms will continue to be possible each day through the rest of the week and this upcoming weekend. The strongest storms could produce gusty winds, frequent lightning, and heavy downpours. Heat indices could continue to rise to near or in excess of advisory thresholds each day the rest of the week and this weekend. Thus, further heat advisories may be necessary. An elevated risk of rip currents is possible this weekend as easterly flow increases. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 18, 2:15 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Miami FL
215 PM EDT Thu Jul 18 2024
FLZ066-181900-
Hendry FL-
215 PM EDT Thu Jul 18 2024
...A strong thunderstorm will impact portions of eastern Hendry and
western Palm Beach Counties through 300 PM EDT...
At 214 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 11 miles southeast of Montura, moving northwest
at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Montura and Devils Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2669 8093 2665 8088 2641 8088 2638 8090
2630 8103 2638 8118 2650 8123 2672 8109
TIME...MOT...LOC 1814Z 134DEG 16KT 2654 8096
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NCSpecial weather statement, Jul 18, 3:02 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Miami FL
302 PM EDT Thu Jul 18 2024
FLZ063-066-181945-
Hendry FL-Glades FL-
302 PM EDT Thu Jul 18 2024
...A strong thunderstorm will impact portions of north central Hendry
and south central Glades Counties through 345 PM EDT...
At 302 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Moore Haven, moving northwest at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Labelle, Moore Haven, Port La Belle, Ortona, and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2696 8109 2693 8109 2693 8112 2691 8110
2689 8112 2688 8110 2687 8110 2686 8109
2685 8110 2683 8107 2678 8106 2661 8122
2674 8143 2694 8124
TIME...MOT...LOC 1902Z 127DEG 5KT 2676 8117
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NCSpecial weather statement, Jul 18, 3:33 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Miami FL
333 PM EDT Thu Jul 18 2024
FLZ063-182015-
Glades FL-
333 PM EDT Thu Jul 18 2024
...A cluster of strong thunderstorms will impact portions of central
Glades County through 415 PM EDT...
At 333 PM EDT, National Weather Service meteorologists were tracking
a cluster of strong thunderstorms near Brighton Seminole
Reservation, or near Lakeport, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palmdale, Lakeport, and Brighton Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2709 8098 2701 8102 2697 8109 2696 8108
2695 8109 2695 8107 2694 8108 2693 8108
2693 8112 2691 8110 2689 8112 2688 8110
2683 8113 2695 8142 2704 8134 2703 8127
2712 8127 2712 8117 2721 8117 2721 8101
TIME...MOT...LOC 1933Z 132DEG 9KT 2707 8112
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NCSpecial weather statement, Jul 18, 3:39 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Miami FL
339 PM EDT Thu Jul 18 2024
FLZ067-071-072-182015-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-
339 PM EDT Thu Jul 18 2024
...A strong thunderstorm will impact portions of northern Broward and
south central Palm Beach Counties through 415 PM EDT...
At 338 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 7 miles north of Intersection I-75 And U.S. 27,
or 12 miles northwest of Sunrise, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coral Springs, Weston, Parkland, Mile Marker 30 On Alligator Alley,
East Toll Gate On Alligator Alley, and Intersection I-75 And U.S. 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2630 8027 2610 8045 2624 8074 2647 8053
TIME...MOT...LOC 1938Z 132DEG 8KT 2625 8048
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NCSpecial weather statement, Jul 18, 3:46 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Miami FL
346 PM EDT Thu Jul 18 2024
FLZ063-066-182015-
Hendry FL-Glades FL-
346 PM EDT Thu Jul 18 2024
...A strong thunderstorm will impact portions of northwestern Hendry
and southwestern Glades Counties through 415 PM EDT...
At 346 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Labelle, moving west at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Labelle, Port La Belle, Ortona, and Muse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2703 8136 2694 8134 2689 8125 2679 8127
2666 8138 2667 8145 2674 8157 2703 8156
TIME...MOT...LOC 1946Z 101DEG 6KT 2675 8145
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NCSpecial weather statement, Jul 18, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
421 PM EDT Thu Jul 18 2024
FLZ063-182045-
Glades FL-
421 PM EDT Thu Jul 18 2024
...A strong thunderstorm will impact portions of west central Glades
County through 445 PM EDT...
At 421 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles north of Muse, or 10 miles west of
Palmdale, moving northwest at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of west central Glades
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2703 8139 2693 8134 2685 8152 2690 8157
2703 8156
TIME...MOT...LOC 2021Z 149DEG 21KT 2695 8147
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:07 PM EDT | Special Weather Statement | MFL | Hendry | 23 min |
| Jul 18, 1:46 AM EDT | Heat Advisory | MFL | Broward, Miami-Dade | 16 hr |
| Jul 18, 11:54 AM EDT | Special Marine Warning | MFL | 20 min | |
| Jul 18, 1:08 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Jul 18, 1:20 PM EDT | Special Weather Statement | MFL | Palm Beach | 25 min |
| Jul 18, 1:34 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 26 min |
| Jul 18, 2:15 PM EDT | Special Weather Statement | MFL | Hendry | 45 min |
| Jul 18, 3:02 PM EDT | Special Weather Statement | MFL | Glades | 43 min |
| Jul 18, 3:33 PM EDT | Special Weather Statement | MFL | Glades | 42 min |
| Jul 18, 3:39 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
| Jul 18, 3:46 PM EDT | Special Weather Statement | MFL | Glades | 29 min |
| Jul 18, 3:53 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 37 min |
| Jul 18, 4:22 PM EDT | Special Weather Statement | MFL | Broward | 53 min |
Nearby
Special Weather Statements in Florida, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.